Alert archive / Oklahoma / Snow Advisories in 2007

Snow Advisory 3, NWS Tulsa, OK

November 23, 2007Pawnee County, Oklahoma

NWS Tulsa, OK issued this snow advisory at Nov 23, 2007, 8:26 PM CST for Pawnee County, Oklahoma. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Nov 23, 2007, 8:26 PM CST (02:26 UTC)
Expired
Nov 24, 2007, 4:10 AM CST
In force
8 hr
Issued by
NWS Tulsa, OK

County Pawnee County, OK

The radar

The Tulsa radar (KINX), 103 km from the middle of the area, began a volume at 02:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lamont, OK (KLMN), launched 00:00Z, 2.4 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lamont, OK at 00:00Z on 2007-11-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lamont, OK at 00:00Z on 2007-11-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 77 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1821 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
77 m²/s²
0-3 km storm-relative helicity
340 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS44 KTSA 240226
WSWTSA

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE TULSA OK
826 PM CST FRI NOV 23 2007

...SNOW ACCUMULATION POSSIBLE OVERNIGHT...

.DRIVING CONDITIONS WILL BE HAZARDOUS.

OKZ054-059-241030-
/O.NEW.KTSA.SN.Y.0003.071124T0226Z-071124T1200Z/
OSAGE-PAWNEE-
INCLUDING THE CITIES OF...PAWHUSKA...PAWNEE
826 PM CST FRI NOV 23 2007

...SNOW ADVISORY IN EFFECT UNTIL 6 AM CST SATURDAY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A SNOW
ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM CST SATURDAY FOR THE
FOLLOWING COUNTIES...

IN OKLAHOMA...
OSAGE...PAWNEE.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

AREAS OF PERSISTENT SNOWFALL ACROSS THE REGION WERE DROPPING
SURFACE TEMPERATURES ENOUGH FOR ACCUMULATIONS OF UP TO ONE INCH TO
OCCUR. WITH TEMPERATURES ALREADY NEAR OR BELOW FREEZING... ROADS
WILL BECOME SLICK IN ANY AREAS THAT HAVE RECEIVED PRECIPITATION.

$$
1 follow-up statement
000 
WWUS44 KTSA 241010
WSWTSA

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE TULSA OK
410 AM CST SAT NOV 24 2007

OKZ054-059-241115-
/O.CAN.KTSA.SN.Y.0003.000000T0000Z-071124T1200Z/
OSAGE-PAWNEE-
INCLUDING THE CITIES OF...PAWHUSKA...PAWNEE
410 AM CST SAT NOV 24 2007

...SNOW ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TULSA HAS CANCELLED THE SNOW
ADVISORY FOR THE FOLLOWING COUNTIES...

IN OKLAHOMA...
OSAGE...PAWNEE.

SNOW HAS ENDED EARLY THIS MORNING ACROSS OSAGE AND PAWNEE
COUNTIES. SOME VERY LIGHT SNOW OR FLURRIES WILL REMAIN POSSIBLE
THROUGH THE MORNING...BUT NO ADDITIONAL ACCUMULATION IS EXPECTED.

$$

What forecasters said that day

The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this snow advisory went out at Nov 23, 5:35 PM CST, 2 hours 51 minutes earlier.

Area forecast discussion, Nov 23, 5:35 PM CST, 2 hours 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
535 PM CST FRI NOV 23 2007

.UPDATE...

&&

.DISCUSSION...
HAVE UPDATED THE FORECAST TO INCREASE SNOW CHANCES AND ADD A
LITTLE ACCUMULATION FOR AREAS NORTHWEST OF TULSA. ALL PRODUCTS
HAVE BEEN SENT.

&&

.PREV DISCUSSION... /ISSUED 327 PM CST FRI NOV 23 2007/

DISCUSSION...
SNOW FALLING ACROSS NORTHWEST OKLAHOMA AND WESTERN KANSAS WILL
WORK ITS WAY EAST AND NORTHEAST OVER NIGHT. LIGHT SNOW MAY GET
INTO THE AREAS NORTH AND WEST OF TULSA BUT NO ACCUMULATION IS
EXPECTED. EXPECT THE DRY SURFACE LAYER TO EVAPORATE MOST OF THE
PRECIPITATION ABOVE SURFACE BUT WOULD NOT BE SURPRISED TO SEE A
FEW FLAKES FURTHER TO THE SOUTHEAST DURING THE EARLY MORNING
HOURS.

UPPER LOW DIGS SOUTHEAST ACROSS NORTH MEXICO AND THEN SWINGS
NORTHEAST BRINGING MOISTURE AND WARMING CONDITIONS AHEAD OF
IT TO THE FORECAST AREA. SATURDAY SHOULD SEE RAIN MAINLY ALONG
AND SOUTH OF INTERSTATE 40. INITIALLY THE COMBINATION OF COLD
AIR AND DRY CONDITIONS COULD CAUSE A LITTLE SLEET OR SNOW
UNTIL WARMER AIR IS ADVECTED INTO THE AREA. BELIEVE THE
SLIGHTLY SLOWER GFS WILL ALLOW WARMING TO START BEFORE THE
PRECIPITATION AND THUS WILL MORE LIKELY BE RAIN RATHER THEN
AN INITIAL SHORT PERIOD OF FROZEN PRECIPITATION. IF IT SHOULD
HAPPEN TO START AS SLEET OR SNOW...IT WILL CHANGE TO RAIN FAIRLY
QUICKLY.

RAIN WILL SLOWLY SPREAD NORTH AND EAST OVER THE FORECAST AREA.
BEST CHANCES OF RAIN SUNDAY NIGHT AND THEN DIMINISH ON MONDAY.
HEAVIEST RAIN WILL REMAIN TO THE SOUTH AND SOUTHEAST OF THE
FORECAST AREA. NORTHERN PORTIONS WILL SEE JUST PERIODS OF LIGHT
RAIN WITH HEAVIER AMOUNTS IN THE SOUTHEAST PORTION OF OKLAHOMA.

TEMPERATURES ARE VERY DIFFICULT BUT HAVE NOT STRAYED TOO FAR
FROM GUIDANCE DURING THE SHORT TERM AND GENERALLY ACCEPTED
HPC GUIDANCE IN THE LATER PERIODS.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   31  43  34  45 /  20  10  20  50
FSM   31  44  37  41 /   0  30  60  70
MLC   33  43  37  43 /  10  30  60  60
BVO   28  41  29  48 /  30  10  10  30
FYV   27  42  34  43 /   0  20  30  60
BYV   26  44  33  43 /   0  10  30  60
MKO   31  43  35  43 /  10  20  40  60
MIO   28  42  32  48 /  10  10  10  40
F10   31  43  36  43 /  10  20  40  50
HHW   34  44  37  42 /  10  70  60  70

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM...07
LONG TERM....06
Hazardous weather outlook, Nov 23, 5:38 PM CST, 2 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
538 PM CST FRI NOV 23 2007

ARZ001-002-010-011-019-020-029-OKZ049-053>076-241100-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
530 PM CST FRI NOV 23 2007

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TONIGHT.

WINTER WEATHER.
	SNOW ACCUMULATION.
	RISK...LIMITED.
	AREA...PRIMARILY OSAGE AND PAWNEE COUNTIES.
	ONSET...ONGOING...ENDING AFTER MIDNIGHT.

DISCUSSION...
SCATTERED LIGHT SNOW IS ONGOING ACROSS CENTRAL OKLAHOMA AND
WILL SPREAD INTO NORTHEAST OKLAHOMA DURING THE EVENING HOURS.
LOCATIONS ACROSS OSAGE AND PAWNEE COUNTIES MAY EXPERIENCE LIGHT
ACCUMULATIONS ON GRASSY SURFACES AND ELEVATED ROADWAYS.
LIGHT SNOW WILL ALSO BE POSSIBLE FURTHER SOUTH INTO EASTERN
OKLAHOMA...HOWEVER NO ACCUMULATIONS ARE EXPECTED ACROSS THESE
AREAS.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
SATURDAY...THUNDERSTORM POTENTIAL.
SUNDAY...NO HAZARDS.
MONDAY...NO HAZARDS.
TUESDAY...NO HAZARDS.
WEDNESDAY...NO HAZARDS.
THURSDAY...NO HAZARDS.

EXTENDED DISCUSSION...
ISOLATED THUNDERSTORMS ARE POSSIBLE ACROSS SOUTHEAST OKLAHOMA
SATURDAY NIGHT IN ADVANCE OF AN UPPER STORM SYSTEM WHICH
WILL BE CROSSING NORTH TEXAS.  WIDESPREAD RAINS ARE EXPECTED
BEGINNING SATURDAY AFTERNOON THROUGH MONDAY...AS THE SYSTEM
APPROACHES AND MOVES SLOWLY INTO THE MIDWESTERN UNITED STATES.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

Nearby

Snow Advisories in Oklahoma, 2007Every snow advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.